This work may not be copied, distributed, displayed, published, reproduced, transmitted, modified, posted, sold, licensed, or used for commercial purposes. By downloading this file, you are agreeing to the publisher’s Terms & Conditions.

Letters to the Editor

FINISH: Remembering the Discontinuation Syndrome

Article Abstract

Sir: The recent article by Schatzberg et al. helps physicians increase their awareness of the discontinuation syndrome that may occur when patients stop taking their antidepressants. It is now clear that many physicians are unaware of the existence of antidepressant withdrawal symptoms and that education is needed for both psychiatrists and family practice physicians. In order to improve recognition of the symptom clusters that constitute the discontinuation syndrome, I have introduced the mnemonic FINISH, indicating the symptoms that may occur when patients "finish" their course of antidepressants.


Some JCP and PCC articles are available in PDF format only. Please click the PDF link at the top of this page to access the full text.

Related Articles

Volume: 59

Quick Links: Depression (MDD)